Alert archive / North Dakota / Freeze Warnings in 2016

Freeze Warning 2, NWS Bismarck, ND

May 14, 201612 counties in North Dakota

NWS Bismarck, ND issued this freeze warning at May 14, 2016, 2:07 PM MDT for 12 counties in North Dakota. It took effect at May 15, 2016, 2:00 AM MDT. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
May 14, 2016, 2:07 PM MDT (20:07 UTC)
In effect from
May 15, 2016, 2:00 AM MDT
Expired
May 15, 2016, 8:00 AM MDT
In force
6 hr
Issued by
NWS Bismarck, ND

Counties Adams County, ND, Billings County, ND, Bowman County, ND, Dunn County, ND, Golden Valley County, ND, Grant County, ND, Hettinger County, ND, McKenzie County, ND, Mercer County, ND, Oliver County, ND, Slope County, ND, Stark County, ND

The radar

The Bismarck radar (KBIS), 149 km from the middle of the area, began a volume at 20:09 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Bismarck Municip, ND (KBIS), launched 12:00Z, 8.1 hours before the alert went out and 154 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Bismarck Municip, ND at 12:00Z on 2016-05-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Bismarck Municip, ND at 12:00Z on 2016-05-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 79 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1468 m above ground
0-6 km bulk shear
55 kt
0-1 km storm-relative helicity
79 m²/s²
0-3 km storm-relative helicity
108 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

519 
WWUS73 KBIS 142007
NPWBIS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BISMARCK ND
307 PM CDT SAT MAY 14 2016

NDZ017>021-031>034-040>045-150415-
/O.NEW.KBIS.FZ.W.0002.160515T0800Z-160515T1400Z/
MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-GOLDEN VALLEY-BILLINGS-STARK-
MORTON-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-
INCLUDING THE CITIES OF...WATFORD CITY...KILLDEER...HALLIDAY...
BEULAH...HAZEN...CENTER...GARRISON...WASHBURN...UNDERWOOD...
WILTON...TURTLE LAKE...BEACH...MEDORA...DICKINSON...MANDAN...
MARMARTH...MOTT...NEW ENGLAND...ELGIN...CARSON...NEW LEIPZIG...
BOWMAN...HETTINGER...FORT YATES...SELFRIDGE...SOLEN
307 PM CDT SAT MAY 14 2016 /207 PM MDT SAT MAY 14 2016/

...FREEZE WARNING IN EFFECT FROM 3 AM CDT /2 AM MDT/ TO 9 AM CDT
/8 AM MDT/ SUNDAY...

THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A FREEZE
WARNING...WHICH IS IN EFFECT FROM 3 AM CDT /2 AM MDT/ TO 9 AM CDT
/8 AM MDT/ SUNDAY. 

* TEMPERATURE...FROM THE MID 20S TO LOWER 30S.

* IMPACTS...SENSITIVE OUTDOOR PLANTS WILL BE KILLED IF LEFT
  UNCOVERED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$

NDZ001>005-009>013-022-023-025-035>037-046>048-050-051-150415-
/O.NEW.KBIS.FR.Y.0003.160515T0800Z-160515T1400Z/
DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD-
MCHENRY-PIERCE-SHERIDAN-WELLS-FOSTER-BURLEIGH-KIDDER-STUTSMAN-
EMMONS-LOGAN-LA MOURE-MCINTOSH-DICKEY-
INCLUDING THE CITIES OF...CROSBY...BOWBELLS...POWERS LAKE...
LIGNITE...COLUMBUS...PORTAL...MOHALL...GLENBURN...SHERWOOD...
BOTTINEAU...ROLLA...DUNSEITH...ROLETTE...SHELL VALLEY...
ST. JOHN...WILLISTON...NEW TOWN...STANLEY...PARSHALL...MINOT...
VELVA...TOWNER...DRAKE...RUGBY...MCCLUSKY...GOODRICH...HARVEY...
FESSENDEN...CARRINGTON...BISMARCK...STEELE...TAPPEN...JAMESTOWN...
LINTON...STRASBURG...NAPOLEON...GACKLE...LAMOURE...EDGELEY...
KULM...WISHEK...ASHLEY...OAKES...ELLENDALE
307 PM CDT SAT MAY 14 2016

...FROST ADVISORY IN EFFECT FROM 3 AM TO 9 AM CDT SUNDAY...

THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM 3 AM TO 9 AM CDT SUNDAY. 

* TEMPERATURE...MAINLY IN THE MIDDLE 30S.

* IMPACTS...SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT
  UNCOVERED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT WIDESPREAD FROST IS EXPECTED.
SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$
TWH
5 follow-up statements
180 
WWUS73 KBIS 150226
NPWBIS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BISMARCK ND
926 PM CDT SAT MAY 14 2016

NDZ017>021-031>034-040>045-151030-
/O.CON.KBIS.FZ.W.0002.160515T0800Z-160515T1400Z/
MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-GOLDEN VALLEY-BILLINGS-STARK-
MORTON-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-
INCLUDING THE CITIES OF...WATFORD CITY...KILLDEER...HALLIDAY...
BEULAH...HAZEN...CENTER...GARRISON...WASHBURN...UNDERWOOD...
WILTON...TURTLE LAKE...BEACH...MEDORA...DICKINSON...MANDAN...
MARMARTH...MOTT...NEW ENGLAND...ELGIN...CARSON...NEW LEIPZIG...
BOWMAN...HETTINGER...FORT YATES...SELFRIDGE...SOLEN
926 PM CDT SAT MAY 14 2016 /826 PM MDT SAT MAY 14 2016/

...FREEZE WARNING REMAINS IN EFFECT FROM 3 AM CDT /2 AM MDT/ TO
9 AM CDT /8 AM MDT/ SUNDAY...

* TEMPERATURE...FROM THE MID 20S TO LOWER 30S.

* IMPACTS...SENSITIVE OUTDOOR PLANTS WILL BE KILLED IF LEFT 
  UNCOVERED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$

NDZ001>005-009>013-022-023-025-035>037-046>048-050-051-151030-
/O.CON.KBIS.FR.Y.0003.160515T0800Z-160515T1400Z/
DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD-
MCHENRY-PIERCE-SHERIDAN-WELLS-FOSTER-BURLEIGH-KIDDER-STUTSMAN-
EMMONS-LOGAN-LA MOURE-MCINTOSH-DICKEY-
INCLUDING THE CITIES OF...CROSBY...BOWBELLS...POWERS LAKE...
LIGNITE...COLUMBUS...PORTAL...MOHALL...GLENBURN...SHERWOOD...
BOTTINEAU...ROLLA...DUNSEITH...ROLETTE...SHELL VALLEY...
ST. JOHN...WILLISTON...NEW TOWN...STANLEY...PARSHALL...MINOT...
VELVA...TOWNER...DRAKE...RUGBY...MCCLUSKY...GOODRICH...HARVEY...
FESSENDEN...CARRINGTON...BISMARCK...STEELE...TAPPEN...JAMESTOWN...
LINTON...STRASBURG...NAPOLEON...GACKLE...LAMOURE...EDGELEY...
KULM...WISHEK...ASHLEY...OAKES...ELLENDALE
926 PM CDT SAT MAY 14 2016

...FROST ADVISORY REMAINS IN EFFECT FROM 3 AM TO 9 AM CDT
SUNDAY...

* TEMPERATURE...MAINLY IN THE MIDDLE 30S.

* IMPACTS...SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT 
  UNCOVERED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT WIDESPREAD FROST IS EXPECTED.
SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$
WAA
558 
WWUS73 KBIS 150619
NPWBIS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BISMARCK ND
119 AM CDT SUN MAY 15 2016

NDZ017>021-031>034-040>045-151400-
/O.CON.KBIS.FZ.W.0002.160515T0800Z-160515T1400Z/
MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-GOLDEN VALLEY-BILLINGS-STARK-
MORTON-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-
INCLUDING THE CITIES OF...WATFORD CITY...KILLDEER...HALLIDAY...
BEULAH...HAZEN...CENTER...GARRISON...WASHBURN...UNDERWOOD...
WILTON...TURTLE LAKE...BEACH...MEDORA...DICKINSON...MANDAN...
MARMARTH...MOTT...NEW ENGLAND...ELGIN...CARSON...NEW LEIPZIG...
BOWMAN...HETTINGER...FORT YATES...SELFRIDGE...SOLEN
119 AM CDT SUN MAY 15 2016 /1219 AM MDT SUN MAY 15 2016/

...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM CDT /8 AM MDT/
THIS MORNING...

* TEMPERATURE...FROM THE MID 20S TO LOWER 30S.

* IMPACTS...SENSITIVE OUTDOOR PLANTS WILL BE KILLED IF LEFT 
  UNCOVERED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL SENSITIVE VEGETATION.

&&

$$

NDZ001>005-009>013-022-023-025-035>037-046>048-050-051-151400-
/O.CON.KBIS.FR.Y.0003.160515T0800Z-160515T1400Z/
DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD-
MCHENRY-PIERCE-SHERIDAN-WELLS-FOSTER-BURLEIGH-KIDDER-STUTSMAN-
EMMONS-LOGAN-LA MOURE-MCINTOSH-DICKEY-
INCLUDING THE CITIES OF...CROSBY...BOWBELLS...POWERS LAKE...
LIGNITE...COLUMBUS...PORTAL...MOHALL...GLENBURN...SHERWOOD...
BOTTINEAU...ROLLA...DUNSEITH...ROLETTE...SHELL VALLEY...
ST. JOHN...WILLISTON...NEW TOWN...STANLEY...PARSHALL...MINOT...
VELVA...TOWNER...DRAKE...RUGBY...MCCLUSKY...GOODRICH...HARVEY...
FESSENDEN...CARRINGTON...BISMARCK...STEELE...TAPPEN...JAMESTOWN...
LINTON...STRASBURG...NAPOLEON...GACKLE...LAMOURE...EDGELEY...
KULM...WISHEK...ASHLEY...OAKES...ELLENDALE
119 AM CDT SUN MAY 15 2016

...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM CDT THIS MORNING...

* TEMPERATURE...LOW TO MIDDLE 30S.

* IMPACTS...SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT 
  UNCOVERED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT WIDESPREAD FROST IS EXPECTED.
SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$

HEINERT
404 
WWUS73 KBIS 150827
NPWBIS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BISMARCK ND
327 AM CDT SUN MAY 15 2016

NDZ017>021-031>034-040>045-151400-
/O.CON.KBIS.FZ.W.0002.000000T0000Z-160515T1400Z/
MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-GOLDEN VALLEY-BILLINGS-STARK-
MORTON-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-
INCLUDING THE CITIES OF...WATFORD CITY...KILLDEER...HALLIDAY...
BEULAH...HAZEN...CENTER...GARRISON...WASHBURN...UNDERWOOD...
WILTON...TURTLE LAKE...BEACH...MEDORA...DICKINSON...MANDAN...
MARMARTH...MOTT...NEW ENGLAND...ELGIN...CARSON...NEW LEIPZIG...
BOWMAN...HETTINGER...FORT YATES...SELFRIDGE...SOLEN
327 AM CDT SUN MAY 15 2016 /227 AM MDT SUN MAY 15 2016/

...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM CDT /8 AM MDT/
THIS MORNING...

* TEMPERATURE...FROM THE MID 20S TO LOWER 30S.

* IMPACTS...SENSITIVE OUTDOOR PLANTS WILL BE KILLED IF LEFT 
  UNCOVERED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL SENSITIVE VEGETATION.

&&

$$

NDZ001>005-009>013-022-023-025-035>037-046>048-050-051-151400-
/O.CON.KBIS.FR.Y.0003.000000T0000Z-160515T1400Z/
DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD-
MCHENRY-PIERCE-SHERIDAN-WELLS-FOSTER-BURLEIGH-KIDDER-STUTSMAN-
EMMONS-LOGAN-LA MOURE-MCINTOSH-DICKEY-
INCLUDING THE CITIES OF...CROSBY...BOWBELLS...POWERS LAKE...
LIGNITE...COLUMBUS...PORTAL...MOHALL...GLENBURN...SHERWOOD...
BOTTINEAU...ROLLA...DUNSEITH...ROLETTE...SHELL VALLEY...
ST. JOHN...WILLISTON...NEW TOWN...STANLEY...PARSHALL...MINOT...
VELVA...TOWNER...DRAKE...RUGBY...MCCLUSKY...GOODRICH...HARVEY...
FESSENDEN...CARRINGTON...BISMARCK...STEELE...TAPPEN...JAMESTOWN...
LINTON...STRASBURG...NAPOLEON...GACKLE...LAMOURE...EDGELEY...
KULM...WISHEK...ASHLEY...OAKES...ELLENDALE
327 AM CDT SUN MAY 15 2016

...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM CDT THIS MORNING...

* TEMPERATURE...LOW TO MIDDLE 30S.

* IMPACTS...SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT 
  UNCOVERED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT WIDESPREAD FROST IS EXPECTED.
SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$

NH
879 
WWUS73 KBIS 151123
NPWBIS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BISMARCK ND
623 AM CDT SUN MAY 15 2016

NDZ017>021-031>034-040>045-151400-
/O.CON.KBIS.FZ.W.0002.000000T0000Z-160515T1400Z/
MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-GOLDEN VALLEY-BILLINGS-STARK-
MORTON-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-
INCLUDING THE CITIES OF...WATFORD CITY...KILLDEER...BEULAH...
HAZEN...CENTER...GARRISON...BEACH...MEDORA...DICKINSON...MANDAN...
MARMARTH...MOTT...ELGIN...BOWMAN...HETTINGER...FORT YATES
623 AM CDT SUN MAY 15 2016 /523 AM MDT SUN MAY 15 2016/

...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM CDT /8 AM MDT/
THIS MORNING...

* TEMPERATURE...FROM THE MID 20S TO LOWER 30S.

* IMPACTS...SENSITIVE OUTDOOR PLANTS WILL BE KILLED IF LEFT 
  UNCOVERED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

LEAVE SENSITIVE OUTDOOR PLANTS INDOORS OR COVERED UNTIL LATER THIS
MORNING.

&&

$$

NDZ001>005-009>013-022-023-025-035>037-046>048-050-051-151400-
/O.CON.KBIS.FR.Y.0003.000000T0000Z-160515T1400Z/
DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD-
MCHENRY-PIERCE-SHERIDAN-WELLS-FOSTER-BURLEIGH-KIDDER-STUTSMAN-
EMMONS-LOGAN-LA MOURE-MCINTOSH-DICKEY-
INCLUDING THE CITIES OF...CROSBY...BOWBELLS...MOHALL...
BOTTINEAU...ROLLA...WILLISTON...NEW TOWN...MINOT...TOWNER...
RUGBY...MCCLUSKY...HARVEY...CARRINGTON...BISMARCK...STEELE...
JAMESTOWN...LINTON...NAPOLEON...EDGELEY...ASHLEY...OAKES
623 AM CDT SUN MAY 15 2016

...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM CDT THIS MORNING...

* TEMPERATURE...LOW TO MIDDLE 30S.

* IMPACTS...SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT 
  UNCOVERED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

LEAVE SENSITIVE OUTDOOR PLANTS INDOORS OR COVERED UNTIL LATER THIS
MORNING.

&&

$$

CJS
876 
WWUS73 KBIS 151359
NPWBIS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BISMARCK ND
859 AM CDT SUN MAY 15 2016

NDZ017>021-031>034-040>045-151500-
/O.EXP.KBIS.FZ.W.0002.000000T0000Z-160515T1400Z/
MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-GOLDEN VALLEY-BILLINGS-STARK-
MORTON-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-
INCLUDING THE CITIES OF...WATFORD CITY...KILLDEER...HALLIDAY...
BEULAH...HAZEN...CENTER...GARRISON...WASHBURN...UNDERWOOD...
WILTON...TURTLE LAKE...BEACH...MEDORA...DICKINSON...MANDAN...
MARMARTH...MOTT...NEW ENGLAND...ELGIN...CARSON...NEW LEIPZIG...
BOWMAN...HETTINGER...FORT YATES...SELFRIDGE...SOLEN
859 AM CDT SUN MAY 15 2016 /759 AM MDT SUN MAY 15 2016/

...FREEZE WARNING WILL EXPIRE AT 9 AM CDT /8 AM MDT/ THIS
MORNING...

TEMPERATURES HAVE RISEN ABOVE FREEZING.

$$

NDZ001>005-009>013-022-023-025-035>037-046>048-050-051-151500-
/O.EXP.KBIS.FR.Y.0003.000000T0000Z-160515T1400Z/
DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD-
MCHENRY-PIERCE-SHERIDAN-WELLS-FOSTER-BURLEIGH-KIDDER-STUTSMAN-
EMMONS-LOGAN-LA MOURE-MCINTOSH-DICKEY-
INCLUDING THE CITIES OF...CROSBY...BOWBELLS...POWERS LAKE...
LIGNITE...COLUMBUS...PORTAL...MOHALL...GLENBURN...SHERWOOD...
BOTTINEAU...ROLLA...DUNSEITH...ROLETTE...SHELL VALLEY...
ST. JOHN...WILLISTON...NEW TOWN...STANLEY...PARSHALL...MINOT...
VELVA...TOWNER...DRAKE...RUGBY...MCCLUSKY...GOODRICH...HARVEY...
FESSENDEN...CARRINGTON...BISMARCK...STEELE...TAPPEN...JAMESTOWN...
LINTON...STRASBURG...NAPOLEON...GACKLE...LAMOURE...EDGELEY...
KULM...WISHEK...ASHLEY...OAKES...ELLENDALE
859 AM CDT SUN MAY 15 2016

...FROST ADVISORY WILL EXPIRE AT 9 AM CDT THIS MORNING...

TEMPERATURES ARE CLIMBING INTO THE 40S.

$$
TWH

What forecasters said that day

The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Bismarck, ND wrote its last area forecast discussion before this freeze warning went out at May 14, 1:51 PM MDT, 16 minutes earlier.

Area forecast discussion, May 14, 1:51 PM MDT, 16 minutes before
Area Forecast Discussion
National Weather Service Bismarck ND
251 PM CDT SAT MAY 14 2016

.SHORT TERM...(This evening through Sunday)
Issued at 241 PM CDT Sat May 14 2016

Main forecast concern in the short term period will be frost/freeze
highlights tonight, then temperatures and dewpoints on Sunday.

Currently, a shortwave trough and associated vorticity maxima is
dropping south through Manitoba. Combined with daytime heating, this
is producing a widespread cumulus field across western and central
ND. Scattered showers are developing where best forcing is aligned
with greatest mid level moisture, from southeast Saskatchewan south
southeast through central ND.

Expect showers to taper late afternoon to early evening with winds
quickly diminishing this evening. Flattening SC layer may linger
into the evening but expect clear to partly cloudy skies overnight.
Utilized a blend of cooler guidance to yield forecast lows in the
mid 30s most areas, with lower 30s and even a few upper 20s
southwest. Will issue a freeze warning for southwest ND with a frost
advisory for the rest of western and central ND.

On sunday we strayed from default guidance to a blend of EC/MET/MAV
numerical guidance for Highs and utilized the 15 UTC Experimental
HRRR as a guide for afternoon dewpoint/rh. This results in
widespread 20 to 30 percent afternoon minimum humidities, with some
upper teens not out of the question. Fortunately, surface high
pressure is situated over the area and winds are expected to be
light. Therefore we do not anticipate any fire weather issues. Will
keep an eye on things. The Turtle Mountains are about the last to
green up and could see winds in the 15-20 mph range Sunday, but at
this time it looks like humidities here will be more in the 25 to 30
percent range.

.LONG TERM...(Sunday night through Saturday)
Issued at 241 PM CDT Sat May 14 2016

Quiet in the extended period through much of the work week. However
we could see a more active period as we head into next weekend.

A weak backdoor cold front moves through northern and eastern ND on
Sunday evening with surface high pressure building over the
eastern Dakotas on Monday. Looks a few degrees colder Monday from
around Minot to Jamestown and east, the southwest may be a bit
warmer with the rest of us nearly the same as Sunday.

We remain quiet through most of the remainder of the work week
as both the GFS and ECMWF as well as their ensembles drop an
upper level low currently moving onto the northwest U.S. coast,
inland a bit but then almost due south into the desert southwest
while upper level ridging remains in control over the northern
plains. a broad upper trough over the northern Pacific eventually
evolves into another closed low over the western U.S. this low
currently looks to have more influence on the northern plains as
we head into next weekend. For now our model blend solution brings
a chance of showers and thunderstorms into the west on Friday and
extending into central North Dakota Friday night and Saturday.
Still quite a few differences in the deterministic solutions and
how any thunderstorm activity may play out through the weekend but
it does look like a significant increase in humidity as we move
into next weekend.

&&

.AVIATION...(For the 18Z TAFS through 18Z Sunday afternoon)
Issued at 241 PM CDT Sat May 14 2016

Northwest winds of 15kt to 25kt along with cigs between 5kft and
10kft agl across the aerodromes through 02z Sunday. A vcsh was also
added to KMOT/KJMS through 02Z Sunday. Otherwise, vfr cigs/vsbys
through 18z Sunday.

&&

.BIS Watches/Warnings/Advisories...
Freeze Warning from 3 AM CDT /2 AM MDT/ to 9 AM CDT /8 AM MDT/
Sunday for NDZ017>021-031>034-040>045.

Frost Advisory from 3 AM to 9 AM CDT Sunday for NDZ001>005-
009>013-022-023-025-035>037-046>048-050-051.

&&

SHORT TERM...TWH
LONG TERM...TWH
AVIATION...KS
Hazardous weather outlook, May 14, 11:02 AM MDT, 3 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BISMARCK ND
1202 PM CDT SAT MAY 14 2016

NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-151715-
DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD-
MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS-
FOSTER-GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-KIDDER-
STUTSMAN-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN-
LA MOURE-MCINTOSH-DICKEY-
1202 PM CDT SAT MAY 14 2016 /1102 AM MDT SAT MAY 14 2016/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
NORTH DAKOTA...NORTHWEST NORTH DAKOTA...SOUTH CENTRAL NORTH
DAKOTA...SOUTHEAST NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

FROST IS POSSIBLE TONIGHT AND EARLY SUNDAY MORNING ACROSS MUCH OF
WESTERN AND CENTRAL NORTH DAKOTA...AND FREEZING TEMPERATURES ARE
POSSIBLE SOUTHWEST.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

FROST IS POSSIBLE SUNDAY MORNING ACROSS MUCH OF WESTERN AND
CENTRAL NORTH DAKOTA...AND FREEZING TEMPERATURES ARE POSSIBLE
SOUTHWEST.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

TWH

The office that day

Everything else NWS Bismarck, ND issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 14, 2:07 PM MDTFrost AdvisoryBISBottineau, Burke, Burleigh, Dickey, Divide, Emmons and 14 more18 hr

Nearby

Freeze Warnings in North Dakota, 2016Every freeze warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.